Alert archive / Tennessee / Tornado Warnings in 2021
Tornado Warning 53, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Dec 11, 2021, 2:39 AM CST for Cheatham County, Dickson County, Montgomery County, Tennessee. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 2:39 AM CST (08:39 UTC)
- Expired
- Dec 11, 2021, 2:53 AM CST
- In force
- 14 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cheatham County, TN, Dickson County, TN, Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 47 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Watch | SPC | 10 hr |
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
917
WFUS54 KOHX 110839
TOROHX
TNC021-043-125-110915-
/O.NEW.KOHX.TO.W.0053.211211T0839Z-211211T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
239 AM CST Sat Dec 11 2021
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northern Dickson County in Middle Tennessee...
Southeastern Montgomery County in Middle Tennessee...
Northwestern Cheatham County in Middle Tennessee...
* Until 315 AM CST.
* At 238 AM CST, a severe thunderstorm capable of producing a tornado
was located 13 miles east of Erin, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Ashland City around 305 AM CST.
Other locations impacted by this tornadic thunderstorm include
Slayden, Cunningham, Cheatham Dam and Vanleer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3622 8751 3638 8750 3649 8719 3629 8704
TIME...MOT...LOC 0838Z 250DEG 43KT 3630 8747
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
131 follow-up statement
145
WWUS54 KOHX 110853
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
253 AM CST Sat Dec 11 2021
TNC021-043-125-110903-
/O.CAN.KOHX.TO.W.0053.000000T0000Z-211211T0915Z/
Dickson TN-Montgomery TN-Cheatham TN-
253 AM CST Sat Dec 11 2021
...THE TORNADO WARNING FOR NORTHERN DICKSON...SOUTHEASTERN MONTGOMERY
AND NORTHWESTERN CHEATHAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee.
LAT...LON 3622 8751 3638 8750 3649 8719 3629 8704
TIME...MOT...LOC 0850Z 250DEG 43KT 3636 8726
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Dec 10, 10:57 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 10, 10:57 PM CST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1057 PM CST Fri Dec 10 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Tornado Watch went out a couple of hours ago and so far, Middle TN is good shape. However, the environment is changing from one hour to the next, so things are become more and more favorable for discrete development through 2 am. Surface based instability is growing west of I-65, with 500 to 1000 J/Kg already in place. Along with puh-lenty of deep layer and low-level shear (0-1km SRHs values of 300-400), what is keeping us quiet right now is the capping inversion. From the 00Z OHX sounding, there continues to be a 750 mb cap that is keeping anything from growing out of control here at home. West of us, it is very apparent that the cap has broken and discrete supercells (already putting down a couple of large tornadoes) have developed. Latest LAPS soundings suggest that the cap is trying its darndest to erode over our far western counties (it already has in West TN), so as these storms we're seeing on radar to our west trek eastward, they should be moving into an environment favorable to maintain their strength. The current tornado-warned storm looks to miss Middle TN by a little, but there is additional development directly behind it which could threaten our western counties by midnight. The most important thing is for folks to remain weather aware and keep their phones on as they head to bed as these storms are truckin'. 50-60 mph speeds mean you may only have minutes to get to shelter in the event you go under a warning. The second round of this night is still in the works and coming together behind the storms I talked about above. We are still expecting storms to conglomerate and become a QLCS with damaging straight line wind potential, as well as isolated tornado spinups, so while this first round could come to an end by the end of the 2 am watch, we won't be out of the woods until very late tonight or tomorrow morning. && .AVIATION... 06Z TAF DISCUSSION. No real changes from the previous discussion. A line of strong to severe storms have formed out a head of the front. Damaging straight line winds...tornadoes...possible strong...and even some large hail will be possible. These storms have not cross the Tennessee River as of 05Z. Have the line reaching CKV between 06-07Z...BNA/MQY 08-09Z and CSV around 12-13Z. A wind advisory is valid from 03-08Z and this is reflected in the TAFs with gusts to 35+ kts from the southwest. In addition with such a strong gradient low level WS up to 50 kts is expected. CIGs will be LIFR-MVFR before and during the front. Skies will begin to clear and CIGs will begin to raise at CKV around 12Z BNA/MQY around 18Z and not closer to 23Z for CSV. Winds will start out southerly and become northwesterly after the FROPA. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST Saturday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........12
Hazardous weather outlook, Dec 10, 2:24 PM CST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 224 PM CST Fri Dec 10 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-112030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 224 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe storms are expected late this evening through Saturday morning. The highest threat for any tornadoes is for areas west of I-65, but all of Middle TN could see damaging straight line winds, isolated tornadoes, and hail. Storms could begin as early as 10pm and last through noon on Saturday. While brief heavy rainfall is possible, flooding is unlikely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some strong to severe storms could still be ongoing Saturday morning mainly along and east of I-65. The main threats with storms in this time frame will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 11
In the hours before
Local storm report, Dec 11, 12:25 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TORNADO 5 N DOVER 36.55N 87.84W
12/11/2021 STEWART TN EMERGENCY MNGR
EMERGENCY OPERATIONS HAS RECEIVED REPORTS OF DAMAGE AND
INJURIES ON LINK ROAD AND WALKER RIDGE. 700 POWER
OUTAGES WERE REPORTED ACROSS NORTHERN STEWART COUNTY.
&&
EVENT NUMBER OHX2100702
13Local storm report, Dec 11, 12:34 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 6 NW CLARKSVILLE 36.62N 87.41W
12/11/2021 M61 MPH MONTGOMERY TN ASOS
CLARKSVILLE OUTLAW FIELD ASOS MEASURED A
PEAK WIND GUST OF 53 KNOTS / 61 MPH.
&&
SHAMBURGERLocal storm report, Dec 11, 1:30 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TORNADO 9 NNE DOVER 36.59N 87.76W
12/11/2021 STEWART TN EMERGENCY MNGR
*** 1 INJ ***
MULTIPLE TREES AND POWER LINES DOWN.
MULTIPLE STRUCTURES DAMAGED CONCENTRATED IN
THE 2300 BLOCK OF HIGHWAY 120 IN BIG ROCK. 1
MINOR INJURY REPORTED.
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:29 PM CST | Tornado Warning | OHX | Stewart | 46 min |
| Dec 11, 12:03 AM CST | Tornado Warning | OHX | Montgomery, Stewart | 16 min |
| Dec 11, 12:19 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Dec 11, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
| Dec 11, 1:47 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Montgomery and 2 more | 73 min |
| Dec 11, 2:03 AM CST | Tornado Warning | OHX | Houston, Humphreys, Stewart | 27 min |
| Dec 11, 2:07 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys, Perry | 38 min |
| Dec 11, 2:23 AM CST | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 37 min |
| Dec 11, 2:38 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Dec 11, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 5 more | 58 min |
| Dec 11, 2:58 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Dec 11, 2:59 AM CST | Tornado Warning | OHX | Davidson, Williamson | 31 min |
| Dec 11, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Lewis, Marshall, Maury, Robertson and 5 more | 41 min |
| Dec 11, 3:21 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Dec 11, 3:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 46 min |
| Dec 11, 3:33 AM CST | Tornado Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Dec 11, 3:46 AM CST | Tornado Warning | OHX | Clay, Macon, Sumner, Trousdale | 44 min |
| Dec 11, 3:48 AM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 42 min |
| Dec 11, 3:50 AM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 3 more | 17 min |
| Dec 11, 3:56 AM CST | Tornado Warning | OHX | Lewis, Perry, Wayne | 13 min |
| Dec 11, 4:07 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 38 min |
| Dec 11, 4:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 4 more | 34 min |
| Dec 11, 4:33 AM CST | Tornado Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
| Dec 11, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 29 min |
| Dec 11, 5:21 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 27 min |
| Dec 11, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 36 min |
| Dec 11, 5:56 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Dec 11, 6:13 AM CST | Tornado Warning | OHX | Giles | 15 min |
| Dec 11, 6:58 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 32 min |
| Dec 11, 7:22 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 38 min |
| Dec 11, 7:35 AM CST | Tornado Warning | OHX | Grundy | 25 min |
Nearby
Tornado Warnings in Tennessee, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.